Vancomycin-induced drug rash with eosinophilia and systemic symptoms syndrome: a case report

Read full text
Authors: Rakshit R. Singh-Deori, Rishabh Arora, Vikram Singh Dhapola
Cited by: 0

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon but potentially life-threatening cutaneous hypersensitivity reaction characterized by extensive mucocutaneous eruption, fever, hematologic abnormalities, including eosinophilia and/or atypical lymphocytosis, and extensive organ involvement.Here, we present a rare case of DRESS syndrome in a female patient with burn injuries, following vancomycin therapy for methicillin-resistant Staphylococcus aureus infection.According to the RegiSCAR diagnostic criteria, the case was classified as definite DRESS.Clinical resolution was achieved with the timely initiation of methylprednisolone and antihistamine therapy. Keywords: Drug reaction with eosinophilia and systemic symptoms syndrome

Fields of Study & Subjects

Drug-Induced Adverse Reactions Contact Dermatitis and Allergies Eosinophilic Disorders and Syndromes

Publication details

Journal / source
Portuguese Journal of Dermatology and Venereology
Volume
84
Issue
2
Publication date
10 February 2026
Language
EN